MAUDE Adverse Event Report: CORDIS CORPORATION INTRO G 8F VISTA BRITE TIP; CATHETER, PERCUTANEOUS

CORDIS CORPORATION INTRO G 8F VISTA BRITE TIP; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17873458 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Upon taking the.088¿ 8f vista brite tip introducer guiding (ig) catheter out of the box, the physician noticed that the tip of the dilator was broken and could not be used.The catheter was taken out of its packaging and it was noticed the hub was broken and was separated completely.The broken vista brite tip catheter was not used in the patient; the issue was found during prep, before any use of the device.The procedure was completed with another 8f vista brite tip introducer guiding (ig) catheter.There was no reported patient injury.The product was stored as per labeling and was opened in a sterile field.The device was stored and prepped as per the instructions for use (ifu).The device is stored in a secure area.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: upon taking the.088¿ 8f vista brite tip introducer guiding (ig) catheter out of the box, the physician noticed that the tip of the dilator was broken and could not be used.The catheter was taken out of its packaging and it was noticed the hub was broken and was separated completely.The broken vista brite tip catheter was not used in the patient; the issue was found during prep, before any use of the device.The procedure was completed with another 8f vista brite tip introducer guiding (ig) catheter.There was no reported patient injury.The product was stored as per labeling and was opened in a sterile field.The device was stored and prepped as per the instructions for use (ifu).The device is stored in a secure area.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was returned for analysis.Per visual analysis, the cannula was found kinked approximately at 27.5 cm from distal tip.The vessel dilator was found separated from the portion of the hub (this portion was not returned).No other anomalies were found along the device.Per dimensional analysis, results were found within specification.Per sem analysis, the outer and inner surfaces of the vessel dilator presented evidence of scratch marks near to the separation area.This type of damage is commonly caused during the interaction of the dilator material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the unit¿s outer and inner surfaces could probably led to the separation condition found on the received device.It seems the vessel dilator material near the separation area was torn due to the interaction of the dilator with a sharp object from the outside of the unit.No other anomalies were observed during the analysis.A product history record (phr) review of lot 17873458 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿hemostasis valve/hub ¿ separated - during prep¿ and ¿vessel dilator - damaged - during prep¿ were confirmed since the hub on the vessel dilator was received separated.Procedural and/or handling factors may have contributed to the reported events.The exact cause of this condition could not be conclusively determined.According to the instructions for use (ifu) which is not intended as a mitigation of risk, ¿do not use open or damaged packages.Inspect the introducer guide and accessories for defects.Do not use any defective devices.¿ neither the phr nor the product analysis available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
INTRO G 8F VISTA BRITE TIP
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11480518
Report Number9616099-2021-04334
Device Sequence Number3412673
Product Code DQY
UDI-Device Identifier20705032000922
UDI-Public20705032000922
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K001136
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number4038553A
Device Lot Number17873458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date03/15/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1